MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number ZCT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ethnicity: unknown, information not provided.If implanted, give date: not applicable, as lens was removed in the initial surgery.If explanted, give date: not applicable, as lens was removed in the initial surgery.Manufacturer telephone number: (b)(4).The device was not returned for analysis as the lens was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon had placed intraocular lens (iol) into patient's left eye, however, the lens was cut out during the same procedure due to anatomy issue that the bag failed and there was no support.Surgeon believes that even though the patient posed no apparent pre-existing condition before surgery, patient anatomy and/or pre-existing condition may have both played a role in the patient's bag failure.In addition, surgeon also believes that the "sticky nature" of the lens may have also contributed to the popped capsule.So it was also possible that the placement of the lens contributed as well.There was no other injury to the patient.Vitrectomy was performed and the patient was left aphakic.The patient was disappointed but well post-operation.No further information was available.
 
Additional Manufacturer Narrative
Corrected data: section h6: health effect - impact code: as part of an internal review of our mdrs it was identified that the code 4631 - removal and replacement provided on the initial report needs to be corrected.Code 4631 is no longer applicable.The correct impact code is 4627 - removal.Health effect - clinical code 4581 was inadvertently not addressed in section h10 for incomplete treatment.Therefore, it is captured in this supplemental filing.The following section has been updated accordingly: section h6: health effect - impact code: 4627 removal.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.Note: acknowledgement 2 for this report was received on 9/22/2022.There was a delay in receiving acknowledgement 3 due to a cdrh system issue.Multiple follow-ups were conducted with the esg help desk.On 10/18/2022 esg responded requesting to resubmit the mdr.Therefore, this report is being resubmitted on 10/19/2022.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
van swietenlaan 5
groningen, groningen 9728 -NX
NL   9728 NX
MDR Report Key12082205
Report Number9614546-2021-07250
Device Sequence Number3870661
Product Code MJP
UDI-Device Identifier05050474552678
UDI-Public(01)05050474552678(17)220926
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2022
Device Model NumberZCT225
Device Catalogue NumberZCT225U170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer08/28/2022
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE, LOT # CJ14389
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight82 KG
Patient RaceWhite